Side Effects

This new Oxtellar XR has different side-effects that I am dealing with better, rather than the previous Depakote ER. All of the different medications that I’ve been on have always had their own side-effects, and of them in my life have changed me so much in so many ways.

Oxtellar XR has some differences as opposed to the previous. One of which is that it doesn’t seem to be quite a drowsy. With the Depakote ER, I would take the pills and become quite tired afterward. This new med is not making me tired at all.

Quite a change.


THIS is an interesting story….
A couple weeks ago, I got my second COVID vaccine shot. Those shots have side-effects that have to be dealt with for a short-time after receiving the shot. Well, you have to be in the understanding that a change in medication “also” takes time to grow into with those side-effects. For me, it has been dealing with both at the same time. It’s not easy, but still it had to be done.

Redoing This….

The Oxcarbazepine, that I just recently started, is no more. Taking this new medication with the Severe Side Effects at a frequency of Twice A Day is just not a mixture of my favorite things. What this means is having to deal with “morning” side-effects.

In my opinion, starting a day with side-effects is just… well… not a favorite thing of mine.

“It would be so wonderful if I could get an Extended Release version of this medication! This way I would only have to take it once a day. OH! And only take it at night.”

What happened? I found it. It’s a 24 hour version called Oxtellar XR. Contacted my doc and told her I want to take that instead of the Oxcarbazepine. She set me up, and this is what I have now.

Ok… I started the half-dosage of Oxtellar XR for nearly a week, and now I’ve just began taking the full amount last night. Today, I am feeling so much better. Wow! This increase, I believe, has really changed allot in the way of “thinking” and “speaking”. I finally can say that I feel more normal. I can easily admit that these past 5-6 months of medication changes have been a very bumpy path to take, but I can honestly say that I am finally feeling incredibly better. For once.

Have to wait and see if this is going to stay the same, and hope it will completely work for as long as I need it (forever?).

Strong Med

Okay… Last week, I was thinking that the work up to one single 600 mg pill (by increasing 150 mg per week) was taking long enough. I thought that was all. Uh, no… I’m only half-way.

Aw, shit.

Half-way? Another month? I started the next step up, but…. This body/brain is not going for that. I started with another 150 mg to go with a 600 mg. Uhhhhhhh….. That is just way too much. I am not feeling good. For about the first 2 hours, I am feeling WAY WAY too dizzy. My eyeballs are twitching.

….been there, felt that before….

I hate it. I’m going to just stay at the single 600 mg pill, for now. I’ll call my doctor and see where we can go with this.

Medication

Okay, I’m “finally” on this new Oxcarbazepine. With this, I’m assuring myself…

“I’ll get used to this pill with terrible side effects… eventually…”

When I this, I have short dramatic dizziness right when I put things in my mouth. I swear, the second I take those pills, I start getting a bit dizzy. I will still have to work with this and hope it all gets better. Probably need to eat better with it?


Ok… (this is the next day…) I’m feeling SO much better today. More clear-headed. Having NO trouble getting words out of my mouth when I have something that I want to say. It was taking me awhile to the Depakote ER completely out of my system. It’s out… it’s gone… finally…

Not Easy…

Earlier today, I was reading a blog entry about a guy who got off Depakote ER, and everything he went through. It’s similar to what happened to me recently… and things are still happening today.

Reading the other person’s blog and thinking….. 
“yep, I know that…”
“yep, done that…”
“yep, I know how that feels…”

On his first try, he just “drops” all the Depakote ER at once. He learns (the hard way) what it does. It’s not easy. There are OTHER medications where I have personally done that with, and it hurts painfully. He got back on Depakote ER… SLOWLY. Then went back off again… SLOWLY. Just like me, the side effects still “hurt”. This person’s perspective of getting off the Depakote ER is what was causing drastic side-effects.

I’d been on Depakote ER for almost 10 years. Up and down and up and OFF. I am only taking the minimum amount of Oxcarbazepine (150mg) now, and doing the next step up (two pills) starting tomorrow morning. I thought these were drastic side-effects were from the new med, but it has to be from dropping off the Depakote ER. THAT makes more sense. I’ve only been on Oxcarbazepine for less than a week.

A few days ago, right after stepping out of my shower before bed, I was burning and sweating like crazy. Maybe I must have been my house’s heat was set too high? (That wasn’t it, I checked and that was normal…) Maybe the shower I took was way too hot? (The water didn’t feel that way…) I was just sweating like crazy in any room I went to in the house. Ugh!

I felt better last night, several days after the “sweating like crazy”…

At the moment, I’m feeling good. But this tremor in my arm isn’t better. Hopefully it’s just a “not yet”.

All this may take longer. I’ll just have to suffer and see.

It’s only been the FIRST WEEK!